Alert archive / Michigan / Small Craft Advisories in 2011

Small Craft Advisory 72, NWS Gaylord, MI

August 2, 2011

NWS Gaylord, MI issued this small craft advisory at Aug 2, 2011, 4:04 AM EDT. It took effect at Aug 2, 2011, 11:00 AM EDT. It was in force for 28 min.

The area

The counties it named.

The facts

Issued
Aug 2, 2011, 4:04 AM EDT (08:04 UTC)
In effect from
Aug 2, 2011, 11:00 AM EDT
Expired
Aug 2, 2011, 11:28 AM EDT
In force
28 min
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

152 
WHUS73 KAPX 020804
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
404 AM EDT TUE AUG 2 2011

LMZ323-341-342-344>346-021615-
/O.NEW.KAPX.SC.Y.0072.110802T1500Z-110803T0900Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
404 AM EDT TUE AUG 2 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 AM
EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM EDT
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-322-021615-
/O.NEW.KAPX.SC.Y.0072.110802T1500Z-110802T2100Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
404 AM EDT TUE AUG 2 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM
EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM EDT
THIS AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-021615-
/O.NEW.KAPX.SC.Y.0072.110802T1800Z-110803T0900Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
404 AM EDT TUE AUG 2 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
5 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM
EDT WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
1 follow-up statement
339 
WHUS73 KAPX 021528
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1128 AM EDT TUE AUG 2 2011

LMZ323-341-342-344>346-021630-
/O.CAN.KAPX.SC.Y.0072.000000T0000Z-110803T0900Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1128 AM EDT TUE AUG 2 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LSZ321-322-021630-
/O.CAN.KAPX.SC.Y.0072.000000T0000Z-110802T2100Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1128 AM EDT TUE AUG 2 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ345>349-021630-
/O.CAN.KAPX.SC.Y.0072.110802T1800Z-110803T0900Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1128 AM EDT TUE AUG 2 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 2, 3:24 AM EDT, 40 minutes earlier.

Area forecast discussion, Aug 2, 3:24 AM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
324 AM EDT TUE AUG 2 2011

.SYNOPSIS.../ISSUED AT 324 AM/

A LOW PRESSURE SYSTEM...WILL MOVE FROM MINNESOTA TO MICHIGAN TODAY.
THIS SYSTEM IS GOING TO BRING THE BEST CHANCE FOR SOME MUCH NEEDED
RAINFALL THAT WE HAVE SEEN IN WELL OVER A MONTH. ALTHOUGH THERE WILL
BE SCATTERED ACTIVITY BEFORE AND AFTER...THE BEST TIME FOR SHOWERS
AND THUNDERSTORMS IS GOING TO BE FROM THE AFTERNOON THROUGH LATE
EVENING TIME FRAME. HIGH PRESSURE WILL BUILD BACK INTO THE REGION ON
WEDNESDAY...WITH QUIET WEATHER AND SEASONAL TEMPERATURES FOR
WEDNESDAY AND THURSDAY. A WEAK DISTURBANCE BRINGS SMALL CHANCES FOR
SHOWERS ON FRIDAY.

KB

&&

.SHORT TERM.../ISSUED AT 324 AM/...TODAY

STRONG SHORT WAVE AND ASSOCIATED SFC LOW ADVANCING THROUGH
WEST-CENTRAL CANADA THIS MORNING...WITH A COLD FRONT STRETCHING
SOUTHWARD ACROSS MINNESOTA. SECONDARY TRIPLE POINT LOW ANALYZED IN
WESTERN MINNESOTA WITH A WARM FRONT STRETCHED EASTWARD INTO UPPER
MICHIGAN. NARROW LOW LEVEL THETA-E AXIS EXTENDS AHEAD OF THE FRONT
INTO THE UPPER MISSISSIPPI RIVER VALLEY. TEXTBOOK CONVECTION HAS
DEVELOPED AROUND THE PERIPHERY OF THIS MOISTURE CHANNEL...SUPPORTED
BY A STRONG LOW JET STRETCHING FROM THE PLAINS INTO MINNESOTA AND
SHARP CONVERGENCE WITH THE FRONT. LINEAR EASTWARD EXTENSION OF THE
CONVECTION HAS BEEN WORKING THROUGH WISCONSIN OVERNIGHT...WHILE
STRONGEST ACTIVITY IS WORKING TOWARD NW WISCONSIN.

TODAY...PRECIP TIMING LOOKING JUST A LITTLE SLOWER THAT PREVIOUS
FORECAST. EARLY ON...INSTABILITY DWINDLES RAPIDLY MOVING EASTWARD
ACROSS WISCONSIN AND INTO LOWER MICHIGAN. SO ALTHOUGH INITIAL LINE
OF SHOWERS/STORMS MOVING THROUGH WISCONSIN LOOKED RATHER HEALTHY
EARLIER IN THE NIGHT...I DO EXPECT THIS INITIAL ACTIVITY WILL FIZZLE
AS IT GETS INTO THE CWA. PERHAPS A FEW SHOWERS OR ISOLATED THUNDER
WILL MAKE IT INTO THE WESTERN HALF OF OF THE CWA. BUT OTHERWISE...AM
BETTING THAT DRY CONDITIONS PREVAIL THROUGH AT LEAST MID MORNING.

THEN...SFC COLD FRONT/TRIPLE POINT LOW AND MOISTURE/INSTABILITY
AXIS WILL FOLD INTO NORTHERN MICHIGAN...LATE MORNING AND THROUGH THE
AFTERNOON. AS THIS OCCURS...ONGOING UPSTREAM CONVECTION SHOULD GET
CARRIED THROUGH NORTHERN MICHIGAN. TYPICALLY...WE SEE A WEAKENING
OF THE LOW LEVEL JET AND DWINDLING CONVECTIVE ACTIVITY DURING THE
MORNING HOURS. BUT THANKS TO THE SECONDARY LOW AND ASSOCIATED TIGHT
CIRCULATION...GUIDANCE MAINTAINS THE STRONG INFLOW/MOIST CONVERGENCE
ALL THE WAY THROUGH THE AFTERNOON HOURS. THIS DOES SUGGEST THAT
ONGOING CONVECTION WILL MAINTAIN ITSELF AS IT MOVES THROUGH. SO...
IT/S LOOKING ABOUT AS GOOD OF A CHANCE OF GETTING RAINFALL THAT
WE/VE SEEN IN SOME TIME ALTHOUGH I AM ADMITTEDLY GUN SHY ON RAISING
POPS GIVEN OUR RECENT BAD LUCK WITH RAIN. INDEED...CONVECTIVE TRENDS
ARE STARTING TO SHOW THE MAIN CORE OF CONVECTION ACCELERATING
SOUTHEASTWARD...AND MAY MAKE A DIVE WEST OF OUR AREA. BUT...I DO
THINK THERE WILL BE ENOUGH SUSTAINED LOW LEVEL INFLOW ALONG THE WARM
FRONT (STRETCHING ACROSS UPPER MICHIGAN) FOR PRECIP TO EXPAND ACROSS
NORTHERN MICHIGAN THIS MORNING (NOTE PRECIP TRYING TO EXPAND INTO
LAKE SUPERIOR). SO...WITH FINGERS CROSSED...PLAN TO NUDGE POPS TO
CATEGORICAL WHERE I THINK THE HEAVIEST RAIN WILL OCCUR (SW HALF OF
THE CWA) AND MAINTAIN LIKELY POPS OVER THE NORTH.

AS FAR AS THE HEAVIEST RAINFALL...AGAIN...BANKING ON THE STRONGEST
CORE OF CONVECTION TO RUN TIGHT ALONG THE INSTABILITY GRADIENT...
WHICH SUGGESTS THE W/SW PORTION OF THE CWA GETTING THE GREATEST
RAINFALL (A TYPICAL MCS OUTCOME). HAVE CONSERVATIVELY PAINTED IN
RAINFALL AMOUNTS OF JUST OVER AN INCH...ALTHOUGH AMOUNTS HITTING 2
OR MORE INCHES IS CERTAINLY POSSIBLE GIVEN THE ANOMALOUSLY HIGH PWAT
VALUES. IT IS INTERESTING TO NOTE THAT THE NAM AND OUR LOCAL WRF
MODEL CONTINUES TO SUGGEST A PRECIP MAX SPANNING EASTERN UPPER AND
PARTS OF NE LOWER MICHIGAN...PERHAPS ALONG THE AFOREMENTIONED WARM
FRONT. GUESS WE WILL HAVE TO WAIT AND SEE.

FINALLY SEVERE WEATHER...SPC DAY ONE OUTLOOK KEEPS NEARLY THE ENTIRE
STATE IN A SLIGHT RISK...WITH MCS RELATED DAMAGING WINDS THE MAIN
THREAT. STRONG 40-60 KNOT LOW TO MID LEVEL FLOW ADVANCING THROUGH
THE REGION CERTAINLY SUPPORTS THAT IDEA AS THE MAIN CONVECTIVE CORE
COMES THROUGH...ALTHOUGH SFC BASED INSTABILITY MAY NOT BE ALL
THROUGH GREAT FOR GETTING ALL THAT WIND TO THE GROUND. BEST CHANCES
OF SEVERE WILL LIKELY BE ACROSS THE S/SE COUNTIES WHERE CONVECTION
ARRIVES LATER AND TEMPS HAVE A CHANCE TO WARM UP THE MOST.

ADAM

&&

.LONG TERM.../ISSUED AT 324 AM/...TONIGHT AND BEYOND

TONIGHT...CONVECTIVE COMPLEX WILL EXIT SE OF THE CWA DURING THE
EVENING HOURS...WITH BEST PRECIP CHANCES/HIGHER POPS LINGERING OVER
THE SE COUNTIES THROUGH THE EVENING HOURS. SFC LOW AND COLD FRONT
THEN SLIPS THROUGH THE REGION BY THE OVERNIGHT AND ONCE AGAIN
SUPPRESSING THE MOISTURE AXIS INTO SRN LOWER MICHIGAN. SO DRY FOR THE
OVERNIGHT HOURS...BUT FOG WILL UNDOUBTEDLY DEVELOP AFTER (HOPEFULLY)
THE DAYTIME RAINFALL.

WEDNESDAY THROUGH THURSDAY...BACK INTO A RELATIVE QUIET STRETCH OF
WEATHER THROUGH THE MIDWEEK PERIOD AS BROAD HIGH PRESSURE SETTLES
OVER THE REGION. TEMPERATURE RUNNING RIGHT AROUND OR SLIGHTLY ABOVE
NORMAL LOOK ON TRACK IN THE GOING FORECAST.

ADAM

&&

.MARINE.../ISSUED AT 324 AM/

COMPLEX OF THUNDERSTORMS LOOKING TO DIVE THROUGH NORTHERN MICHIGAN
LATER THIS MORNING AND THROUGH THE AFTERNOON HOURS...BRINGING A
PERIOD OF GUSTY AND CHANGEABLE WINDS TO THE NEARSHORE WATERS.
ACTIVITY WILL CLEAR THE REGION THIS EVENING...AS A COLD FRONT SLIPS
DOWN SOUTH OF THE REGION. BEHIND THE FRONT...A PERIOD OF GUSTY
NORTHERLY WINDS WILL PERSIST INTO WEDNESDAY MORNING...AND MAY
REQUIRE A HANDFUL OF SMALL CRAFT ADVISORIES.

ADAM

&&

.AVIATION.../ISSUED AT 200 AM/...VALID FOR 06Z TAFS

AN UPPER LEVEL DISTURBANCE WILL MOVE SOUTHEAST FROM THE UPPER
MIDWEST INTO NORTHERN MICHIGAN LATER TONIGHT AND TUESDAY. VFR
CONDITIONS TONIGHT WITH INCREASING HIGH/MID CLOUDS FROM WEST-EAST.
MVFR CIGS WITH SHRA/TSRA DEVELOPING AT ALL TERMINALS ON TUESDAY.
AREAS OF LOWER CIGS/VSBYS AND GUSTY WINDS POSSIBLE AROUND STRONGER
TSTMS.  LOW END MVFR CIGS/VSBYS LIKELY INTO TUESDAY NIGHT WITH AREAS
OF FOG AND PRECIPITATION.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&
Hazardous weather outlook, Aug 1, 3:54 PM EDT, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
354 PM EDT MON AUG 1 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
021200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
354 PM EDT MON AUG 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS PARTS OF EASTERN UPPER
AND NORTHWEST LOWER MICHIGAN LATE TONIGHT.  SEVERE THUNDERSTORMS ARE
NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS ALL OF NORTHERN
MICHIGAN TUESDAY INTO TUESDAY NIGHT.  THERE IS A RISK THAT SOME OF
THESE STORMS WILL CONTAIN STRONG WIND GUSTS.  LOCALLY HEAVY RAINFALL
MAY BE A BIGGER THREAT ON TUESDAY...ESPECIALLY FOR AREAS ALONG AND
WEST OF THE I-75 CORRIDOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. HOWEVER...
SPOTTER ACTIVATION MAY BE REQUIRED ON TUESDAY.

JPB

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 4:11 PM EDTSmall Craft AdvisoryAPX25 hr

Nearby

Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.